Nicotinic Acid

I was taking Tredaptive, Nicotinic Acid, until recently. I was informed by my GP that it has been withdrawn from the market.

This was prescribed for my Familial Hyperlipidimia along with Atorvastatin.

Since its withdrawal my cholestrol has risen by 20%. I have seen my consultant who has prescribed a fibrate.

The withdrawal of Tredaptive is a mystery, can anyone explain why it has gone?

4 Replies

oldestnewest
  • There was another question on this not long ago. I googled it and it said it had been withdrawn because it had not proved more effective than statins alone and had some nasty side effects, something to do with the blood (you can tell I'm not a doctor!)

    Apparently it has never been marketed in America..the niacin is still available though.

    Didn't Tredaptive have an added ingredient to stop flushing?

  • although study said it was not effective in preventing heart attack and stroke Nicotinic Acid, Tredaptive, did offer an alternative for those intolerent to statins. The main benefit for people with HL was its ability to dispose of LDL cholestrol.

    The main side effect was flushing and there was an additive to help prevent this. I only experienced flushing once but maybe I was lucky.

  • One of the wbsites I accessed about Tredaptive said that Merck had not disclosed specific information about the side effects, only general ones like "infection".

    Um...does anyone else think they should be more specific?

    They did add that possible side effects were serious but "non-fatal" (thank goodness for that).

    I think they have invested a lot of money into Tredaptive which hasn't paid off.

  • An article in the Daily Mail 15/1/2013 said Merck withdrawing Tredaptive because of serious safety concerns. The European Medicines Agency said data from a long term study involving over 25,000 patients found adding it to statins did not reduce the risk of heart attack and stroke. In addition there was a greater risk of serious side effects including bleeding, muscle weakness, infections and diabetes.

    (My glucose levels went up whilst on it -may have been coincidence! But the flushing was horrendous.)

    Richbod

You may also like...